Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Concerned about the side effects of emergency contraceptive pills and abortion medications. Will these affect kidney?

we have a child of 2and a half year old.. after his birth my wife had gone into pregnancy nearly 5 times till this time ., i ,e.. now my first child is of 2 and a half years old..(at present) she had taken unwanted tablets and its courses and got bleeding and had the birth control .(for all these 2and half years nearly 5 times . every four months of interval i think ).,, but now she is pregnant again ...and she is in the confusion of having the second child... so she wants to know if this anti pregnancy tablets to clean up the process shall affect her kidney and is there any side effects...
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
Hi Shafeequem,
Thanks for writing in to Healthcare Magic!
These medicines can not be called birth control medicines rather they are medicines of Medical abortion.
They do not result in long term effects so to affect the baby but 5 times use is too much.
Their use is associated with excessive bleeding and that much use can lead to anemia and poor general health and that can affect the pregnancy also, but not the kidneys certainly.
Please get the CBC of your wife and if her hemoglobbin permits she can continue with the current pregnancy.
It is wise to avoid problems and learn from one mistake- I would suggest to get Copper-T inserted for future if you decide for abortion.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Fri, 7 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor